Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 117, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 14, 2007, 2:44 AM CDT for Clayton County, Iowa. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2007, 2:44 AM CDT (07:44 UTC)
- Expired
- Aug 14, 2007, 3:45 AM CDT
- In force
- 61 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Clayton County, IA
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 140745
SVRARX
IAC043-140845-
/O.NEW.KARX.SV.W.0117.070814T0744Z-070814T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
244 AM CDT TUE AUG 14 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAYTON COUNTY IN NORTHEAST IOWA...
* UNTIL 345 AM CDT
* AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR COUNTY ROADS B 56 AND W
64...OR ABOUT 15 MILES NORTHEAST OF WEST UNION...AND MOVING
SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COUNTY ROADS B 56 AND W 64 AND LUANA AROUND 245 AM...
MONONA AROUND 250 AM...
COUNTY ROADS B 56 AND X 16 AND SPOOK CAVE CAMPGROUND AROUND 255
AM...
MARQUETTE AND GIARD AROUND 300 AM...
MCGREGOR AND FARMERSBURG AROUND 305 AM...
TREES AND POWER LINES WERE DOWNED BY THIS STORM NEAR POSTVILLE IN
ALLAMAKEE COUNTY AROUND 235 AM.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4265 9159 4308 9161 4307 9118 4308 9116
4292 9115 4287 9109 4275 9108 4271 9102
4265 9091
$$
BINAU3 follow-up statements
000
WWUS53 KARX 140800
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
258 AM CDT TUE AUG 14 2007
IAC043-140845-
/O.CON.KARX.SV.W.0117.000000T0000Z-070814T0845Z/
CLAYTON IA-
258 AM CDT TUE AUG 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR CLAYTON COUNTY...
AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF
ELKADER...MOVING SOUTHEAST AT 25 MPH.
THIS STORM PRODUCED TREE AND POWER LINE DAMAGE IN POSTVILLE AROUND
235 AM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VOLGA AND MCGREGOR AROUND 305 AM...
ELKADER AND THOMASVILLE AROUND 310 AM...
GARNAVILLO AND HIGHWAY 13 AND COUNTY C 24 AROUND 315 AM...
STRAWBERRY POINT AND MOTOR AROUND 320 AM...
LITTLEPORT AROUND 325 AM...
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4265 9159 4308 9161 4307 9118 4308 9116
4292 9115 4287 9109 4275 9108 4271 9102
4265 9091
$$
BINAU000
WWUS53 KARX 140823
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
322 AM CDT TUE AUG 14 2007
IAC043-140845-
/O.CON.KARX.SV.W.0117.000000T0000Z-070814T0845Z/
CLAYTON IA-
322 AM CDT TUE AUG 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR CLAYTON COUNTY...
AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GUTTENBERG TO ELKPORT TO
STRAWBERRY POINT...OR ALONG A LINE EXTENDING FROM GUTTENBERG TO 10
MILES SOUTHWEST OF GUTTENBERG TO 13 MILES NORTHWEST OF MANCHESTER...
MOVING SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WOOD AND UPDEGRAFF AROUND 330 AM...
TURKEY RIVER AND MILLVILLE AROUND 335 AM...
NORTH BUENA VISTA AROUND 340 AM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4265 9159 4308 9161 4307 9118 4308 9116
4292 9115 4287 9109 4275 9108 4271 9102
4265 9091
$$
THOMPSON000
WWUS53 KARX 140841
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
340 AM CDT TUE AUG 14 2007
IAC043-140850-
/O.EXP.KARX.SV.W.0117.000000T0000Z-070814T0845Z/
CLAYTON IA-
340 AM CDT TUE AUG 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR CLAYTON COUNTY EXPIRES AT 345
AM CDT...
THE STORM WHICH PROMPTED THIS WARNING WILL HAVE MOVED OUT OF THE
WARNED AREA BY 345 AM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.
LAT...LON 4265 9159 4308 9161 4307 9118 4308 9116
4292 9115 4287 9109 4275 9108 4271 9102
4265 9091
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:34 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 13, 9:34 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 934 PM CDT MON AUG 13 2007 .UPDATE...FORECAST CONFIDENCE WAS HIGH ON THE POTENTIAL FOR A HIGH IMPACT SEVERE WEATHER EVENT TO TAKE SHAPE ACROSS THE FORECAST AREA THIS EVENING. THIS WAS BASED ON CURRENT RADAR TRENDS AND ACTUAL SEVERE WEATHER REPORTS FROM UPSTREAM LOCATIONS IN MN. IN ADDITION...LATEST RUC SUPPORTS INCREASING FEED OF INSTABILITY ON STRONG 850MB MOISTURE TRANSPORT. CURRENT FORECAST APPEARS ON TRACK...SO ABOUT THE ONLY CHANGES WILL BE TO TWEAK RAIN PROBABILITIES UPWARD DUE TO IMMINENCE OF THUNDERSTORMS. IN ADDITION...HAVE SPOKEN WITH SPC AND A SEVERE THUNDERSTORM WATCH FOR ENTIRE FORECAST AREA WILL BE ISSUED SOON. THUS...UPDATED FORECAST WILL BE PENDING ARRIVAL OF THE WATCH...BUT SHOULD BE OUT BY 03Z THIS EVENING. PLEASE REFERENCE OUR LATEST LOCAL HAZARDOUS WEATHER OUTLOOK...SHORT TERM FORECASTS...AND SPC INFORMATION. && .PREV DISCUSSION... /ISSUED 325 PM CDT MON AUG 13 2007/ SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA/SEVERE THREAT TONIGHT... SHRA/TSRA CHANCES TUE NIGHT-THU NIGHT...TEMPERATURES THRU THE PERIOD. SURFACE ANALYSIS AT 18Z HAD LOW PRESSURE CENTERED OVER NORTH CENTRAL SD WITH 3HR PRESSURE FALLS OF 1.5 TO 2.5MB FROM SOUTHERN MAN TO WESTERN IA. SMALL CONVECTIVE COMPLEX CONTINUED TO FIRE OVER EASTERN ND/NORTHWEST MN...ON NOSE OF 850-700MB MOISTURE TRANSPORT/LOW LEVEL JET AND THETA-E CONVERGENCE. COMPLEX OVER NORTHWEST MN WAS WEAKENING AS THE LOW LEVEL JET REMAINS MORE SOUTHERLY OVER EASTERN SD/ND. SFC DEW POINT ANALYSIS SHOWS LARGE POOL OF 70F+ DEW POINTS ACROSS IA/EASTERN SD AND NEARBY AREAS. SFC/MOST UNSTABLE CAPES IN THIS AIRMASS ON THE ORDER OF 3K-4K J/KG EARLY THIS AFTERNOON. 18Z KABR/KMSP SOUNDINGS INDICATE MASSIVE CAPPING OF THE AIRMASS IN THE 850-700MB LAYER OVER EASTERN SD/CENTRAL MN...WITH RATHER STEEP 700- 500MB LAPSE RATES ABOVE THIS LAYER. NO MAJOR ERRORS NOTED IN 13/12Z NAM/GFS INITIALIZATIONS...WITH MODELS OFFERING REASONABLY SIMILAR SOLUTIONS FOR TONIGHT INTO THU NIGHT. DPROG/DT OF 500MB HGTS AT 13/12Z SHOWED THE 11/12Z AND 12/12Z NAM/GFS VERIFIED QUITE WELL ACROSS NOAM/EASTERN PAC. THRU 36HRS MODELS MAINTAIN GOOD CONSISTENCY WITH THEIR PREVIOUS RUNS AS HGTS SLOWLY FALL ACROSS THE UPPER MIDWEST AND THE FLOW ALOFT BECOMES NORTHWEST. TREND IS TOWARD MORE OF A PERSISTENT UPPER LOW IN THE EASTERN PAC OFF THE WEST COAST. FOR 36-84HRS MODEL TREND IS TOWARD A STRONGER/FASTER SHORTWAVE TROUGH DROPPING INTO THE LONGWAVE TROUGH POSITION OVER EASTERN CAN...PRODUCING STRONGER NORTHWEST FLOW ALOFT ACROSS THE REGION. TREND CONTINUES SLOWER...MORE CUT-OFF WITH THE UPPER LOW OFF THE WEST COAST...RESULTING IN MORE RIDGING ALOFT ACROSS WESTERN NOAM AND A MORE AMPLIFIED FLOW PATTERN ACROSS NOAM. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED A BLEND OF NAM/GFS BEST WITH THE SFC MASS FIELDS ACROSS CENTRAL NOAM. NEITHER MODEL APPEARED TO DO ALL THAT WELL WITH THE 12Z-18Z PRECIP ACROSS THE CONUS... MISSING MUCH OF THE IA AND EASTERN ND PRECIP THIS MORNING. PER WV IMAGERY...NAM WAS TOO STRONG WITH A 34 UNIT VORT-MAX NEAR THE MAN/MN BORDER BUT IT DID LOOK BETTER WITH THE BROADER SHORTWAVE OVER CENTRAL ND. 700MB WIND PROFILER AND VAD WIND PROFILE DATA SHOWED NAM LOOKING A BIT BETTER WITH THE MID LEVEL WAVE ACROSS THE NORTHERN PLAINS. WITH NEITHER MODEL LOOKING TO OUT-PERFORM THE OTHER AT 18Z AND LITTLE REASON TO FAVOR ONE OVER THE OTHER...FAVORED A NAM/GFS BLEND. SHORT-TERM FORECAST CONFIDENCE AVERAGE THIS CYCLE. IN THE SHORT TERM...STAGE BECOMING SET FOR ANOTHER STRONG TO SEVERE CONVECTIVE COMPLEX TO DEVELOP OVER NORTH-CENTRAL MN THIS EVENING... THEN ROLL SOUTHEAST ACROSS THE AREA TONIGHT. VERY UNSTABLE AIRMASS SOUTH OF THE WARM FRONT WITH ML CAPES OF 2K-3K J/KG THIS EVENING TO BE ADVECTED INTO CENTRAL MN...IN GOOD 850-700MB WARM ADVECTION/ ISENTROPIC LIFT ON NOSE OF 25-40KT LOW LEVEL JET. AS MID LEVEL WAVE ACROSS ND MOVES EAST AND HELPS ERODE THE CAP AND SFC TROUGH/FRONT PROVIDES SOME CONVERGENCE/LIFT THIS EVENING...MODEL/ENSEMBLE CONSENSUS POINTS TO CONVECTIVE INITIATION NORTHWEST OF THE TWIN CITIES. CORFIDI VECTORS THEN POINT SOUTHEAST. 0-6KM SHEAR VALUES IN THE 40-60KT RANGE THIS EVENING/OVERNIGHT FOR WHAT LOOKS TO BE A BETTER THREAT OF A SEVERE CONVECTIVE WIND SYSTEM TONIGHT AS COLD POOL ORGANIZES AND COMPLEX ROLLS SOUTHEAST. SEE SWODY1 FOR MORE DETAILS OF THE SLIGHT/MDT SEVERE RISK ACROSS THE AREA TONIGHT. RAISED POPS FOR TONIGHT A BIT TO LIKELY/CATEGORICAL. SYSTEM EXITS RATHER QUICKLY EARLY TUE MORNING AS A WEAK AREA OF HIGH PRESSURE BUILDS IN BEHIND THE PASSING TROUGH/FRONT. SOME WEAK 850-700MB MOISTURE TRANSPORT CONTINUES OVER THE FRONTAL BOUNDARY ACROSS IA... FOR A SMALL AFTERNOON CHANCE OF SHRA/TSRA ACROSS THE FAR SOUTH END OF THE FORECAST AREA. NEXT WEAK SHORTWAVE THRU THE FLAT RIDGING/ NORTHWEST FLOW ALOFT TUE NIGHT/WED INCREASES THE 850-700MB MOISTURE TRANSPORT INTO/OVER THE FRONTAL BOUNDARY ACROSS IA. CONTINUED/ EXPANDED SHRA/TSRA CHANCES ACROSS MUCH OF THE FORECAST AREA FOR TUE NIGHT INTO WED NIGHT. FORECAST THIS TIME PERIOD DEPENDANT ON MESO- SCALE DETAILS OF FRONTAL POSITION AND TIMING/STRENGTH OF THE PIECES OF SHORTWAVE ENERGY. WITH MODELS STRUGGLING WITH THESE FEATURES OF LATE...LEFT THE RAIN CHANCES FOR TUE NIGHT-WED NIGHT IN THE CHANCE RANGE. APPEARS DRIER HIGH PRESSURE WILL BUILD IN BEHIND THE LATE WED NIGHT/EARLY THU COLD FRONTAL PASSAGE FOR A DRIER DAY THU. ONLY CARRIED A SMALL -SHRA/TSRA CHANCE ACROSS THE SOUTH HALF OF THE FORECAST AREA THU. DRY FORECAST FOR THU NIGHT LOOKS WELL TRENDED AS THE DRIER HIGH CONTINUES TO BUILD IN. GUIDANCE LOWS TONIGHT SIMILAR AND LOOK GOOD. FAVORED BLEND OF GUIDANCE HIGHS TUE WITH SOME SUNSHINE AND NORTHWEST WINDS. USED BLEND OF GFS/NAM MAV/MET GUIDANCE LOWS FOR TUE NIGHT. WITH THREAT OF SHRA/TSRA AND CONSIDERABLE CLOUDINESS WED...LEANED TOWARD COOLER OF GUIDANCE HIGHS WHICH BLENDS WELL WITH NEIGHBORING GRIDS FOR NOW. FORECAST GRID HIGHS WED MAY STILL BE 5-10F TOO WARM IF MORE WIDE- SPREAD SHRA/TSRA AND CLOUDS ARE THE NORM. FAVORED WARMER OF GUIDANCE LOWS FOR WED NIGHT WITH SOME CLOUDS AND THE RAIN THREAT. WITH BELOW AVERAGE FORECAST CONFIDENCE BY THU...TRENDED THU/THU NIGHT HIGHS/ LOWS TOWARD HPC GUIDANCE VALUES. LONG TERM...FRIDAY THROUGH MONDAY 13/00Z GFS/ECMWF/UKMET RUNS REMAIN IN RATHER GOOD AGREEMENT THROUGH THE DAY 4-7 PERIOD. GFS ENSEMBLE MEAN LOOKS TO OFFER A GOOD COMPROMISE OF THE INDIVIDUAL DETERMINISTIC MEDIUM RANGE RUNS. ECMWF LOOKS TO HAVE A BIT BETTER RUN-TO-RUN CONSISTENCY OUT TO 168HRS. OVERALL LONG-WAVE PATTERN CONSENSUS IS FOR A PERSISTENT UPPER TROUGH JUST OFF THE WEST COAST...RIDGING ALOFT OVER WESTERN NOAM AND TROUGHING OVER EASTERN CAN...WITH THE UPPER MIDWEST REMAINING UNDER BROAD WEST/NORTHWEST FLOW ALOFT. AS HAS BEEN THE CASE THE PAST 10 DAYS TO 2 WEEKS...MODELS IN PRETTY GOOD AGREEMENT WITH THE LARGE SCALE FEATURES...BUT PLENTY OF DIFFERENCES IN THE MESO-SCALE DETAILS OF SHORTWAVES RIPPLING THRU THE FLOW AND LOCATIONS OF SFC BOUNDARIES. MODEL/ENSEMBLE CONSENSUS HAS DRIER/COOLER CANADIAN HIGH PRESSURE BUILDING SOUTHEAST ACROSS THE REGION FRI...SO LEFT THIS PERIOD DRY. FORECAST CONFIDENCE AVERAGE TO GOOD FRI...THEN TAILS OFF FOR SAT-MON AS MODELS DIFFER ON THE DETAILS OF TIMING/STRENGTH OF SHORTWAVES THRU THE FLOW AND EXTENT OF 850-700MB MOISTURE TRANSPORT NORTH/EAST-WARD OVER A FRONTAL BOUNDARY THAT WILL BE DRAPED SOMEWHERE SOUTHWEST OF THE FORECAST AREA. CARRIED SOME CHANGE RANGE POPS FOR FRI NIGHT-MON FOR NOW...THOUGH NOT ALL OF THESE PERIODS WILL BE WET. PLENTY OF TIME TO SORT OUT THE DETAIL DIFFERENCES BY THEN. WITH AREA UNDER INFLUENCE OF NORTHWEST FLOW ALOFT OR CANADIAN HIGH PRESSURE AT THE SFC...TEMPS LOOK TO BE CLOSER TO NORMAL FOR FRI-MON. GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE TEMPS ALL QUITE SIMILAR AND LOOK WELL TRENDED FOR NOW. AVIATION... A DEVELOPING LOW PRESSURE SYSTEM OVER THE DAKOTAS WILL MOVE EASTWARD THIS AFTERNOON AND TONIGHT AS A WARM FRONT LIFTS NORTHWARD TOWARD THE AREA. MOIST AND UNSTABLE AIR WILL RIDE OVER THE BOUNDARY RESULTING IN A COMPLEX OF THUNDERSTORMS OVER CENTRAL MINNESOTA LATER THIS AFTERNOON AND EVENING. THIS COMPLEX WILL THEN MOVE SOUTHEAST TOWARD THE TAF SITES THIS EVENING APPROACHING THEM BY 03Z. VFR CONDITIONS ARE EXPECTED INTO THE EVENING HOURS. SCATTERED IFR CONDITIONS WILL BE FOUND WITHIN THE CONVECTIVE AREAS ALONG WITH THE POTENTIAL FOR STRONG AND GUSTY WINDS ABOVE SEVERE CRITERIA. AS PER PREVIOUS TAFS DID INCLUDE THE LATEST TIMING FOR THE CONVECTION AT THE TAF SITES. ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. SHORT/LONG TERM...RRS AVIATION..........RABERDING && THOMPSON
Hazardous weather outlook, Aug 13, 8:25 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 825 PM CDT MON AUG 13 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-141100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 825 PM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT ...HIGH IMPACT SEVERE WEATHER EVENT POSSIBLE TONIGHT... A MODERATE RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF THE AREA. LOW PRESSURE MOVING EAST FROM THE NORTHERN PLAINS WILL DRAW A WARM FRONT NORTHWARD TOWARD THE UPPER MIDWEST...TRIGGERING A LARGE COMPLEX OF THUNDERSTORMS. THIS COMPLEX WILL THEN MOVE SOUTHEAST ACROSS THE AREA OVERNIGHT. SEVERE WEATHER IS LIKELY...WITH DAMAGING WINDS THE PRIMARY THREAT...POSSIBLY AS HIGH AS 70 TO 80 MPH. LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE EARLY IN THE EVOLUTION OF THE STORMS ACROSS SOUTHEAST MINNESOTA. IN ADDITION... VERY HEAVY DOWNPOURS MAY CAUSE SOME PONDING OF WATER...ESPECIALLY ACROSS AREAS THAT RECEIVED HEAVY RAINFALL FROM THUNDERSTORMS THAT ROLLED THROUGH SATURDAY NIGHT. IT APPEARS THE MOST FAVORABLE TIME FOR THE SEVERE WEATHER THREAT WILL BE FROM 10 PM TO 5 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL WEATHER DISTURBANCES WILL SWEEP ACROSS THE UPPER MIDWEST FROM TUESDAY THROUGH SUNDAY FOR A CHANCE OF THUNDERSTORMS. AT THIS TIME... IT IS TOO DIFFICULT TO KNOW THE EXACT TIMING OF THESE DISTURBANCES AS WELL AS THE CHANCES OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ACROSS MUCH OF THE AREA SHOULD EXPECT ACTIVATION TONIGHT. GROUPS FROM THE ROCHESTER MINNESOTA AREA TOWARD BLACK RIVER FALLS...NEILLSVILLE AND MEDFORD WISCONSIN ARE ENCOURAGED TO BE READY FOR ACTIVATION BETWEEN 9 PM AND 11 PM. SPOTTER GROUPS ACROSS NORTHEAST IOWA AND INTO THE REMAINDER OF SOUTHWEST AND CENTRAL WISCONSIN...INCLUDING SUCH LOCATIONS AS THE DECORAH AND CHARLES CITY IOWA AREAS...LA CROSSE...SPARTA...MAUSTON... RICHLAND CENTER...PRAIRIE DU CHIEN AND LANCASTER WISCONSIN...ARE ENCOURAGED TO BE READY FOR ACTIVATION TOWARD 11 PM OR MIDNIGHT AND THEREAFTER. PLEASE MONITOR THE LATEST RADAR TRENDS TO ASSIST IN WHEN AND WHERE YOUR LOCAL SPOTTER GROUP WILL BE NEEDED FOR DEPLOYMENT...AS WELL AS BEING CALLED BACK IN AFTER THE SEVERE WEATHER THREAT HAS PASSED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS/JLR/THOMPSON
In the hours before
Local storm report, Aug 14, 12:39 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1239 AM CDT TUE AUG 14 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG 1 SW PLEASANTVILLE 44.44N 91.32W
08/13/2007 TREMPEALEAU WI LAW ENFORCEMENT
SHED ROOF BLOWN OFF AND LYING IN ROADWAY
&&
JLBLocal storm report, Aug 14, 1:41 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
141 AM CDT TUE AUG 14 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0133 AM HAIL 1 E ROCHESTER 44.01N 92.46W
08/14/2007 E1.00 INCH OLMSTED MN TRAINED SPOTTER
&&
DBLocal storm report, Aug 14, 1:48 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
148 AM CDT TUE AUG 14 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL BYRON 44.03N 92.65W
08/14/2007 E0.88 INCH OLMSTED MN PUBLIC
&&
JLBLocal storm report, Aug 14, 2:00 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
200 AM CDT TUE AUG 14 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG HILLSBORO 43.65N 90.34W
08/14/2007 VERNON WI LAW ENFORCEMENT
A FEW TREES DOWN
&&
DBLocal storm report, Aug 14, 2:30 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
230 AM CDT TUE AUG 14 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG 3 SW CHASEBURG 43.62N 91.14W
08/14/2007 VERNON WI LAW ENFORCEMENT
TREE DOWN
&&
DBLocal storm report, Aug 14, 2:44 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
244 AM CDT TUE AUG 14 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG POSTVILLE 43.08N 91.57W
08/14/2007 CLAYTON IA LAW ENFORCEMENT
A FEW TREES DOWN...POWER LINES DOWN
&&
DBNearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.